Discussions that mention tylenol

Addiction & Recovery board


Well. the doc put me back on the hydros. Both of my hands and my right arm are very messed up. I saw the specialist today and we are going to be discussing carpal tunnel release surgery and something else for my left hand (I have des quevarns sp??) and I am no longer able to function in a nutshell.

I've been wearing my braces, which don't do squat, taking my supplements and using ice, heat and my tens unit, all to no avail. It got so bad over the weekend that I wasn't able to hold the steering wheel or hold a spoon for my 8 month old...the spoon actually fell out of my hand, I then tried feeding her with my right hand and she looked like she tried feeding herself LOL

I explained to the doc that I was getting dependent on the meds, but that I had stopped taking them (didn't say that I stopped because I overmedicated and ran out) and she said that I needed to be back on them, blah blah.

I am now supposed to take 4 5/500 per day and supplement with tylenol and ibuprofin. I go in next week for a cortisone shot on my left wrist to see if that will alleviate any of the swelling...I guess it's pretty bad, but I couldn't tell, it just looked normal to me, and my husband promptly told me "I told you so". I had my prescription filled and when I got home I told DH what the doc was doing and asked him to hold on to the pills for me, I don't want to take 4 a day and we all know what will happen if I have the bottle in my hand.....

Anyhow, I've tried my options and nothing is working and the doc is concerned about the amount of tylenol and ibuprofin that I've been taking to try to take the pain away. Well, my hands are on fire from all this typing, but I knowthat I am not going to open myself up to the abuse again of these dang pills, so if anyone could just think a positive thought for me, it would be great.

Have a great night!!

Maggie
Maggie - I will pray for your relief, that's for sure.

Just want to make sure the doc told you to not exceed 4,000mg of the Tylenol and/or the acetaminophen (the "500" part of your hydro pills) in a 24 hour period. I know I probably sound like a broken record on this board about this topic, but it's so important and easy to overdose and damage your liver.

Best as always,
Droopy

PS - I had carpal tunnel release on both hands (not at once) - I was back to work about 4 days later.
Thanks for the support guys. I'm seriously looking forward to the surgery...I've had the cts and the other for over 10 years now and it is at it's worse point ever.

Droopy, yes, she did tell me about the tylenol dosage not to exceed (but reminders are good for me since I have fullblown mommy brain and don't remember a darn thing!!) I have a post-it with the ibuprofin and tylenol limits on my medicine cabinet.

When I went in to the docs today, I gave them a goal that I wanted to meet. I want to be off the pain meds by the end of 6 months (barring surgeries) and that I really need to get this taken care of. One of the main reasons, aside from my tendancy to abuse my meds, is that DH is now slotted for Afghanistan again and I can't function by myself in that condition. Hopefully things cool off in the sandbox and he won't have to go, but when duty calls....

ANyhoooooo,as you can tell, I've taken my pills and they are making me real loopy, so I will bid you a good night.

BTW Droopy, I hope that your recovery is still going well!